Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 204, NWS State College, PA

August 14, 2011Franklin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2011, 5:59 PM EDT for Franklin County, Pennsylvania. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2011, 5:59 PM EDT (21:59 UTC)
Expired
Aug 14, 2011, 6:45 PM EDT
In force
46 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Franklin County, PA

The radar

The Sterling radar (KLWX), 93 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 6:17 PM EDTTSTM WND DMG5 E Greencastle, PATREES AND WIRES DOWN IN ANTRIM TOWNSHIP
Aug 14, 6:33 PM EDTTSTM WND DMG1 N Waynesboro, PATREE LIMBS AND DEBRIS BLOCKING ROADS IN WASHINGTON TOWNSHIP
Aug 14, 6:33 PM EDTTSTM WND DMGWaynesboro, PAGAZEBO BLOWN OVER
Aug 14, 6:34 PM EDTTSTM WND DMG7 Nne Waynesboro, PATREE LIMBS AND DEBRIS ON ROADS IN QUINCY TOWNSHIP
Aug 14, 6:37 PM EDTTSTM WND DMGWaynesboro, PALARGE TREE LIMBS BROKEN
Aug 14, 6:46 PM EDTTSTM WND DMGWayne Heights, PATREE DOWN
Aug 14, 6:55 PM EDTTSTM WND DMGMonterey, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS51 KCTP 142159
SVRCTP
PAC055-142245-
/O.NEW.KCTP.SV.W.0204.110814T2159Z-110814T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR GREENCASTLE...MOVING EAST
  AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  GREENCASTLE...
  MARION...
  MONT ALTO AND WAYNESBORO...
  ROUZERVILLE...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 2 AND 12.

THIS WILL ALSO IMPACT ROUTE 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3979 7784 3990 7781 3989 7747 3972 7746
      3972 7768
TIME...MOT...LOC 2159Z 280DEG 16KT 3982 7774

$$

FORECASTER: DANGELO
2 follow-up statements
841 
WWUS51 KCTP 142222
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT SUN AUG 14 2011

PAC055-142245-
/O.CON.KCTP.SV.W.0204.000000T0000Z-110814T2245Z/
FRANKLIN PA-
622 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAYNESBORO...MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MONT ALTO AND WAYNESBORO...
  ROUZERVILLE...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 10 AND 12.

THIS WILL ALSO IMPACT ROUTE 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3973 7769 3974 7773 3978 7771 3990 7767
      3989 7747 3972 7746 3972 7769
TIME...MOT...LOC 2221Z 280DEG 16KT 3980 7761

$$

FORECASTER: DANGELO
886 
WWUS51 KCTP 142238
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT SUN AUG 14 2011

PAC055-142245-
/O.CON.KCTP.SV.W.0204.000000T0000Z-110814T2245Z/
FRANKLIN PA-
638 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAYNESBORO...MOVING EAST AT 20 MPH.

THE WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED 
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING 
WINDS...DESTRUCTIVE HAIL...VERY HEAVY RAIN AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM WINDOWS OR 
EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3973 7769 3974 7773 3978 7771 3990 7767
      3989 7747 3972 7746 3972 7769
TIME...MOT...LOC 2238Z 280DEG 16KT 3976 7752

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:53 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 14, 3:53 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT SUN AUG 14 2011

.SYNOPSIS...
A DEEP UPPER LEVEL TROUGH WILL DOMINATE THE WEATHER OVER OUR
REGION FOR THE NEXT FEW DAYS PRODUCING TIMES OF SHOWERS AND
THUNDERSTORMS THROUGH MONDAY. THE HEAVIEST RAINFALL SHOULD BE TO
OUR EAST. THE UPPER TROUGH WEAKENS TOWARD THE MIDDLE OF THE WEEK
BEFORE ANOTHER SURGE OF NORTHERN STREAM ENERGY REINFORCES THIS
AUTUMN-LIKE TROUGH LATER NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
700-850 MB DEFORMATION HAS SHIFTED NORTHWARD THIS AFTERNOON TAKING
THE LARGE AREA OF MODERATE TO LOCALLY HEAVY RAINFALL INTO NY STATE
AND THE POCONO PLATEAU REGION...AS WELL AS THE MIDDLE TO LOWER
SUSQUEHANNA RIVER VALLY. RADAR PRECIPITATION ESTIMATES OF 2 TO 3
INCHES IN SOME AREAS WITH MINOR FLOODING CONCERNS...BUT OVERALL
CENTRAL PA HAS COME THROUGH UNSCATHED TO THIS POINT.

AS THE UPPER LOW CIRCULATION APPROACHES FROM OHIO...LOW TOPPED
OPEN CELLULAR CONVECTION HAS DEVELOPED OVER WESTERN PA AND WILL
AFFECT CENTRAL AND WESTERN AREAS THIS AFTERNOON AND EVENING.
OVERALL POPS IN GOOD SHAPE...AS IS THE DISTRIBUTION OF QPF
FAVORING EASTERN AND NORTHERN AREAS EARLY TONIGHT. MINOR FLOODING
IS MOST LIKELY ACROSS FAR EASTERN AREAS...WHERE SMALL STREAM
RESPONSES WILL BE APPRECIATIVE BUT ARE EXPECTED TO REMAIN BELOW
FLOOD AT THIS TIME.

STILL A MINOR SEVERE WEATHER THREAT THIS EVENING ALONG THE MD
BORDER WHERE SUNBREAKS CONTINUE...BUT IT DOES NOT APPEAR THAT CAPE
WILL BE SUBSTANTIAL ENOUGH FOR WIDESPREAD SEVERE WEATHER THREAT
THIS EVENING.

DECREASING SHOWER ACTIVITY EXPECTED AFTER THE DIURNAL MAXIMUM AS
THE UPPER LOW DROPS OVER WV AND SFC AND 850 MB TROF BECOME
SITUATION OVER ERN PA AND NEW JERSEY. THIS WILL KEEP AT LEAST CHC
POPS IN PLACE OVERNIGHT ALONG WITH AREAS OF MAINLY LIGHT FOG. LOWS
TONIGHT MAINLY IN THE 60S AND HIGHS MONDAY IN THE 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
HEAVY RAIN FOCUS THROUGH MONDAY WILL BE ALONG THE EASTERN SEABOARD...
WELL EAST OF CENTRAL PA...AS ANOMALOUS PW PLUME 2" OR GREATER
REMAINS ALIGNED FROM DELAWARE TO COASTAL NEW JERSEY. SOME BACKING
OF THE DEEPER PW IS LIKELY ON MONDAY...WITH EASTERLY FLOW OFF OF
THE ATLANTIC HELPING TO KEEP LIKELY TO CATEGORICAL POPS OVER
EASTERN AREAS MON AFTN. FOR MOST OF CENTRAL PA...LIGHTER PRECIP IN
THE FORM OF SCT SHRA/TSRA WILL ACCOMPANY PASSAGE OF UPPER LVL
TROF.

LITTLE DIURNAL TEMP RANGE EXPECTED DUE TO CLOUD COVER AND
ABUNDANT LOW LVL MOISTURE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
RATHER STRONG UPPER LEVEL LOW OVER WESTERN LAKE ERIE EARLIER...
NOW JUST SOUTH OF CLE. BULK OF STEADY RAIN OVER...BUT SHOWERS
AND STORMS WILL PERSIST INTO MONDAY EVENING...AND MOST LIKELY
OVERNIGHT MONDAY NIGHT. LEFT SOME IN FAR EASTERN AREAS FOR TUE
AM. TOOK MENTION OUT FOR TUE AFT...AS SYSTEM EDGES A LITTLE
FURTHER EAST.

SHOULD HAVE A DRY DAY ON WED...AS HIGH PRESSURE PREVAILS.

SOME CHC OF A SHOWER OR STORM LATER THU INTO FRIDAY...AS A
WEAK COLD FRONT MOVES SE.

TOOK MENTION OF SHOWERS AND STORMS OUT FOR THE WEEKEND.
FIRST WEAK FRONT SHOULD BE SE OF OUR AREA...NEXT COLD FRONT
IS STILL NW OF OUR AREA...BASED ON HPC CHARTS.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VARIABLE CONDITIONS WILL CONTINUE INTO TONIGHT AS SCT SHRA AND TSTMS
AFFECT CENTRAL PA. MANY SOUTHERN LOCATIONS WILL SEE VFR CONDS THIS
AFTERNOON AND EVENING...WITH SCT MVFR CIGS AND SHRA/TSRA
REDEVELOPING WITH ASSISTANCE FROM THE LOW LEVEL SOLAR HEATING.

PRECIP COVERAGE SLOWLY DIMINISHES THIS EVENING AS SHOWERS BECOME
MORE HIT AND MISS. BUT WITH UPPER LOW MOVING OVERHEAD...CONDITIONS
WILL DETERIORATE WITH MVFR FOG EXPECTED BY 06Z AND THEN SOME IFR
CIGS/FOG DEVELOPING AFTER THAT FOR MON MORNING.

SHOWERY WEATHER AND VARIABLE CONDITIONS /MAINLY MVFR-IFR/ CONTINUES
THROUGH TUE.

OUTLOOK...
MON-TUE...MVFR-IFR IN AREAS OF SHOWERS.
WED-THU...MAINLY VFR.
FRI...MVFR WITH SCT SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR/FITZGERALD
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...DEVOIR
LONG TERM...GRUMM/MARTIN
AVIATION...DEVOIR/RXR
Hazardous weather outlook, Aug 14, 9:59 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
959 AM EDT SUN AUG 14 2011

PAZ051>053-057>059-151400-
MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-
959 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS TODAY MAY CREATE LOCALLY
HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR
FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY MAY CREATE
LOCALLY HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT
MINOR FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049-050-056-
063-151400-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND-
959 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033>036-064-151400-
SOMERSET-BEDFORD-FULTON-FRANKLIN-ADAMS-
959 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM APPROACHING FROM OHIO WILL PRODUCE NUMEROUS
THUNDERSTORMS ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK THAT A
FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ065-066-151400-
YORK-LANCASTER-
959 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM APPROACHING FROM OHIO WILL PRODUCE NUMEROUS
THUNDERSTORMS ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK THAT A
FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE
HAIL. IN ADDITION...LOCALIZED FLOODING IS POSSIBLE FROM HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY MAY CREATE
LOCALLY HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT
MINOR FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER.THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 4:42 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SUN AUG 14 2011

PAZ063-142115-
CUMBERLAND PA-
442 PM EDT SUN AUG 14 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CUMBERLAND COUNTY...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWVILLE...MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT WALNUT BOTTOM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 218...I-81 BETWEEN
MILE MARKERS 29 AND 44.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 4016 7715 4001 7741 4014 7758 4026 7744

FORECASTER: DANGELO
Special weather statement, Aug 14, 5:04 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT SUN AUG 14 2011

PAZ035-142130-
FULTON PA-
504 PM EDT SUN AUG 14 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON COUNTY...

AT 501 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEEDMORE...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
BIG COVE TANNERY AND MCCONNELLSBURG BEFORE 530 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522.

LAT...LON 3980 7822 3998 7821 3998 7794 3987 7798
      3976 7806

FORECASTER: DANGELO
Special weather statement, Aug 14, 5:30 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT SUN AUG 14 2011

PAZ027-028-050-142200-
JUNIATA PA-MIFFLIN PA-SNYDER PA-
530 PM EDT SUN AUG 14 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JUNIATA...NORTHEASTERN MIFFLIN AND SOUTHWESTERN SNYDER COUNTIES...

AT 527 PM EDT...STRONG THUNDERSTORMS WERE NEAR MCCLURE...MOVING EAST
AT ONLY 5 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
MCALISTERVILLE AND BEAVER SPRINGS.

LAT...LON 4064 7741 4082 7739 4082 7736 4081 7735
      4082 7733 4082 7708 4060 7710

FORECASTER: DANGELO
Special weather statement, Aug 14, 5:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT SUN AUG 14 2011

PAZ036-142230-
FRANKLIN PA-
543 PM EDT SUN AUG 14 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERCERSBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL MOVE TOWARD GREENCASTLE AND WAYNESBORO.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 13.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 3984 7796 3991 7791 3989 7750 3972 7756
      3972 7774

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:43 PM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Aug 14, 11:10 AM EDTAreal Flood AdvisoryCTPElk, McKean, Warren3 hr
Aug 14, 1:40 PM EDTAreal Flood AdvisoryCTPLycoming, Potter, Sullivan, Tioga3 hr
Aug 14, 4:03 PM EDTAreal Flood AdvisoryCTPLycoming, Montour, Northumberland, Sullivan, Union3 hr
Aug 14, 4:03 PM EDTAreal Flood AdvisoryCTPBedford, Fulton, Somerset3 hr
Aug 14, 4:42 PM EDTSpecial Weather StatementCTPCumberland33 min
Aug 14, 5:04 PM EDTSpecial Weather StatementCTPFulton26 min
Aug 14, 5:30 PM EDTSpecial Weather StatementCTPSnyder30 min
Aug 14, 5:43 PM EDTSpecial Weather StatementCTPFranklin47 min
Aug 14, 6:04 PM EDTSpecial Weather StatementCTPBlair26 min
Aug 14, 6:16 PM EDTAreal Flood AdvisoryCTPJuniata, Snyder119 min
Aug 14, 6:43 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin47 min
Aug 14, 6:48 PM EDTSpecial Weather StatementCTPCentre27 min
Aug 14, 6:54 PM EDTSevere Thunderstorm WarningCTPCentre66 min
Aug 14, 7:08 PM EDTSpecial Weather StatementCTPClearfield52 min
Aug 14, 7:09 PM EDTAreal Flood AdvisoryCTPCentre81 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.